Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 167, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jul 11, 2021, 6:57 PM CDT for Tom Green County, Texas. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 6:57 PM CDT (23:57 UTC)
- Expired
- Jul 11, 2021, 7:11 PM CDT
- In force
- 14 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Tom Green County, TX
The radar
The San Angelo radar (KSJT), 1 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 12.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 964 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
519
WUUS54 KSJT 112357
SVRSJT
TXC451-120100-
/O.NEW.KSJT.SV.W.0167.210711T2357Z-210712T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
657 PM CDT Sun Jul 11 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Central Tom Green County in west central Texas...
* Until 800 PM CDT.
* At 657 PM CDT, a severe thunderstorm was located over Twin Buttes
Reservoir, and is nearly stationary.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Lake Nasworthy around 800 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3134 10035 3122 10048 3125 10068 3144 10069
3153 10053 3144 10040
TIME...MOT...LOC 2357Z 236DEG 1KT 3135 10054
HAIL...<.75IN
WIND...60MPH
$$
SJH2 follow-up statements
421
WWUS54 KSJT 120008
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
708 PM CDT Sun Jul 11 2021
TXC451-120100-
/O.CON.KSJT.SV.W.0167.000000T0000Z-210712T0100Z/
Tom Green TX-
708 PM CDT Sun Jul 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CENTRAL TOM GREEN COUNTY...
At 707 PM CDT, a severe thunderstorm was located over Twin Buttes
Reservoir, and is nearly stationary.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Lake Nasworthy around 815 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3135 10040 3125 10045 3129 10066 3140 10065
3142 10055 3137 10042
TIME...MOT...LOC 0007Z 236DEG 1KT 3135 10054
HAIL...<.75IN
WIND...60MPH
$$
SJH724
WWUS54 KSJT 120011
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
711 PM CDT Sun Jul 11 2021
TXC451-120021-
/O.CAN.KSJT.SV.W.0167.000000T0000Z-210712T0100Z/
Tom Green TX-
711 PM CDT Sun Jul 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TOM GREEN COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3135 10040 3125 10045 3129 10066 3140 10065
3142 10055 3137 10042
TIME...MOT...LOC 0006Z 236DEG 1KT 3135 10054
$$
SJHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:41 PM CDT, 16 minutes earlier.
Area forecast discussion, Jul 11, 6:41 PM CDT, 16 minutes before
Area Forecast Discussion...UPDATED National Weather Service San Angelo TX 641 PM CDT Sun Jul 11 2021 ...New AVIATION... .SHORT TERM... (This evening through Monday) Issued at 200 PM CDT Sun Jul 11 2021 A weak cold front will provide a focus for scattered thunderstorms to develop across the region through tonight. In fact, conditions may allow for hail and damaging winds to occur with any of the stronger cells that develop. In addition, many of these storms will be efficient rain producers allowing for locally heavy rainfall to occur. Otherwise, look for slightly cooler temperatures during the day tomorrow. However, you will likely not notice a huge difference as temperatures will be in the upper 80s to lower 90s. Isolated thunderstorms will remain a possibility through tomorrow afternoon. && .LONG TERM... (Monday night through next Sunday) Issued at 200 PM CDT Sun Jul 11 2021 Typical summer weather pattern for the upcoming week across West Central Texas. Enough of the upper level ridge builds into place that rain chances are minimal through most of the week, with afternoon temperatures inching up into the mid 90s for most locations. Ridge may break down a little for next weekend, enough at least to allow a weak upper trough to slide into the area. A few storms possible, especially across the western half of the area. && .AVIATION... (00Z TAFS) Issued at 640 PM CDT Sun Jul 11 2021 Areas of scattered to numerous SHRA/TSRA, bringing heavy downpours (which could result in brief LIFR/VLIFR conditions), strong downdraft winds and large hail, are possible through around 07Z north of the I-10. Then, additional SHRA/TSRA will be possible again across areas north of I-10. Otherwise, VFR conditions are expected through 00Z Tues, except for the slight chance of MVFR CIGs developing across the I-10 corridor between 08Z and 16Z, potentially impacting KSOA and KJCT. However, confidence too low to put in the TAFs. Winds will be mostly around 5-10 KT through 00Z Tues. && .PRELIMINARY POINT TEMPS/POPS... Abilene 69 89 70 92 / 40 30 5 0 San Angelo 69 90 69 93 / 40 30 5 0 Junction 71 91 68 92 / 20 20 0 0 Brownwood 70 89 69 93 / 50 40 5 0 Sweetwater 68 88 69 91 / 30 20 0 0 Ozona 69 89 69 91 / 30 20 5 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...41 LONG TERM....07 AVIATION...SJH
Hazardous weather outlook, Jul 11, 1:58 PM CDT, 4 hours 59 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 158 PM CDT Sun Jul 11 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-121900- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 158 PM CDT Sun Jul 11 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will be possible, mainly north of Interstate 10. Locally heavy rainfall is possible with these storms. In fact, the stronger storms may have large hail and damaging winds as well. .DAYS TWO THROUGH SEVEN...Monday through Saturday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening. Please relay any information about observed weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jul 11, 5:28 PM CDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service San Angelo TX 528 PM CDT Sun Jul 11 2021 TXZ071-072-112315- Irion TX-Tom Green TX- 528 PM CDT Sun Jul 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TOM GREEN AND SOUTHEASTERN IRION COUNTIES UNTIL 615 PM CDT... At 528 PM CDT, Doppler radar was tracking a strong thunderstorm near Mertzon, moving west at 5 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Mertzon, Knickerbocker and Sherwood. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3131 10057 3110 10057 3109 10090 3130 10089 TIME...MOT...LOC 2228Z 079DEG 5KT 3119 10075 SJH
Special weather statement, Jul 11, 5:34 PM CDT, 1 hour 23 minutes before
Special Weather Statement National Weather Service San Angelo TX 534 PM CDT Sun Jul 11 2021 TXZ064-112315- Sterling TX- 534 PM CDT Sun Jul 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STERLING COUNTY UNTIL 615 PM CDT... At 533 PM CDT, Doppler radar was tracking a strong thunderstorm 14 miles southwest of Sterling City. This storm was nearly stationary. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Sterling County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3180 10126 3177 10107 3157 10100 3157 10127 TIME...MOT...LOC 2233Z 260DEG 1KT 3169 10116 SJH
Special weather statement, Jul 11, 6:01 PM CDT, 56 minutes before
Special Weather Statement National Weather Service San Angelo TX 601 PM CDT Sun Jul 11 2021 TXZ072-073-112345- Tom Green TX-Concho TX- 601 PM CDT Sun Jul 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TOM GREEN AND SOUTHWESTERN CONCHO COUNTIES UNTIL 645 PM CDT... At 601 PM CDT, Doppler radar was tracking a strong thunderstorm near Vancourt. This storm was nearly stationary. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Vancourt, Eola and Vick. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3116 9999 3115 10031 3133 10032 3146 10004 TIME...MOT...LOC 2301Z 142DEG 1KT 3126 10023 SJH
Special weather statement, Jul 11, 6:20 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service San Angelo TX
620 PM CDT Sun Jul 11 2021
TXZ064-120000-
Sterling TX-
620 PM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR STERLING COUNTY UNTIL 700 PM
CDT...
At 619 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Sterling City, moving slowly northeast at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm, along with frequent lightning.
Locations impacted include...
Sterling City.
LAT...LON 3209 10091 3206 10086 3160 10095 3165 10123
3194 10127 3208 10126
TIME...MOT...LOC 2319Z 205DEG 11KT 3183 10119Special weather statement, Jul 11, 6:43 PM CDT, 14 minutes before
Special Weather Statement National Weather Service San Angelo TX 643 PM CDT Sun Jul 11 2021 TXZ071-072-120030- Irion TX-Tom Green TX- 643 PM CDT Sun Jul 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TOM GREEN AND NORTHEASTERN IRION COUNTIES UNTIL 730 PM CDT... At 642 PM CDT, Doppler radar was tracking multiple strong thunderstorms over southwestern Tom Green and eastern Irion counties. These storms were nearly stationary. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... San Angelo, Knickerbocker, San Angelo State Park, O.c. Fisher Reservoir, Arden, Twin Buttes Reservoir, Lake Nasworthy, Tankersley and Us-67 Near The Irion-Tom Green County Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3121 10043 3119 10077 3149 10077 3150 10045 TIME...MOT...LOC 2342Z 182DEG 1KT 3134 10064 SJH
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:37 AM CDT | Special Weather Statement | SJT | Haskell, Throckmorton | 53 min |
| Jul 11, 3:29 AM CDT | Special Weather Statement | SJT | Haskell, Throckmorton | 46 min |
| Jul 11, 3:33 AM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 42 min |
| Jul 11, 4:03 AM CDT | Special Weather Statement | SJT | Shackelford | 42 min |
| Jul 11, 4:08 AM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 41 min |
| Jul 11, 4:17 AM CDT | Special Weather Statement | SJT | Haskell | 58 min |
| Jul 11, 4:24 AM CDT | Severe Thunderstorm Warning | SJT | Haskell | 66 min |
| Jul 11, 5:20 AM CDT | Special Weather Statement | SJT | Jones | 25 min |
| Jul 11, 5:47 AM CDT | Areal Flood Advisory | SJT | Haskell | 3 hr |
| Jul 11, 6:08 AM CDT | Special Weather Statement | SJT | Jones | 52 min |
| Jul 11, 6:31 AM CDT | Areal Flood Advisory | SJT | Jones, Taylor | 89 min |
| Jul 11, 7:01 AM CDT | Severe Thunderstorm Warning | SJT | Taylor | 30 min |
| Jul 11, 5:28 PM CDT | Special Weather Statement | SJT | Irion | 47 min |
| Jul 11, 5:34 PM CDT | Special Weather Statement | SJT | Sterling | 41 min |
| Jul 11, 5:36 PM CDT | Areal Flood Advisory | SJT | Concho | 54 min |
| Jul 11, 5:41 PM CDT | Areal Flood Advisory | SJT | Sterling | 64 min |
| Jul 11, 6:01 PM CDT | Special Weather Statement | SJT | Concho | 44 min |
| Jul 11, 6:07 PM CDT | Areal Flood Advisory | SJT | Irion | 53 min |
| Jul 11, 6:11 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 49 min |
| Jul 11, 6:20 PM CDT | Special Weather Statement | SJT | Sterling | 40 min |
| Jul 11, 6:21 PM CDT | Areal Flood Advisory | SJT | Concho, Tom Green | 3 hr |
| Jul 11, 6:43 PM CDT | Special Weather Statement | SJT | Tom Green | 47 min |
| Jul 11, 6:54 PM CDT | Areal Flood Advisory | SJT | Coke, Sterling, Tom Green | 3 hr |
| Jul 11, 6:58 PM CDT | Areal Flood Advisory | SJT | Coleman, Concho, McCulloch | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.